Cetirizine Oral Solution 5mg/5ml Hayfever & Allergy- 200ml

  • Oral form of Cetirizine Hydrochloride
  • Relieves symptoms of hay fever and allergies
  • Very fast acting
From As low as £2.99
All-inclusive service

prescription included

Fast next day delivery

order before 2pm

UK registered pharmacy

and team of dispensers

TrustScore 4.8

347 customer reviews

What is Cetirizine allergy and hay fever relief 5mg/5ml Oral Solution?

Cetirizine 5mg/5ml Oral Solution 200ml contains the active ingredient cetirizine hydrochloride, which belongs to a group of medicines known as antihistamines.

Cetirizine Hydrocholoride 10mg tablets are also available to buy online form Medicine Direct.

It is an effective medicine for the relief of the symptoms of hay fever (seasonal rhinitis). This product can also provide relief from other allergies, such as animal fur or dust mites.

You can buy Cetirizine Oral Solution from Medicine Direct following an online consultation with one of our registered doctors. The will assess your symptoms and medical history and prescribe this medication if they believe it to be the most suitable treatment for your problem.

You can then order your medicine from our UK-based pharmacy. We offer free UK delivery on all orders, and if you place your order by 2pm you will also receive free next day delivery.

What is Cetirizine 5mg/5ml Oral Solution used to treat?

Cetirizine 5mg/5ml Oral Solution 200ml is a medicine that acts quickly to relieve allergy symptoms associated with hay fever and other allergic conditions.

It is suitable for most adults and children who are aged 12 years and above.

As a hay fever relief medicine, it is suitable for adults and children over 2 years of age and can relieve the following symptoms:

  • Itchy, red or watery eyes
  • Runny, blocked or irritated nose
  • Sneezing

For the relief of other allergic conditions, this product can be taken by adults and children aged 6 years and over and can relieve the following:

  • Allergies to pets or household mites
  • Skin allergies, such as itching, a rash or hives
  • A runny or itchy nose

This product contains the active ingredient cetirizine hydrochloride, which works by blocking a chemical in your body called histamine. Histamine is produced when you come into contact with something that triggers your allergies, such as animal fur or pollen. In most instances, this chemical is useful to the body, but during an allergic reaction, it causes symptoms like sneezing, watery eyes or and a runny nose.

Cetirizine hydrochloride counteracts the effects of histamine, thus lessening your symptoms and allowing you to get on with your daily life.

What’s the difference between a first-generation antihistamine and a second-generation antihistamine?

A first-generation antihistamine blocks the histaminic and muscarinic receptors and pass the blood-brain barrier. This means they have a central effect, which is why they are also used as sedatives.

In contrast, a second-generation antihistamine mostly block histaminic receptors and do not pass the blood-brain barrier. For this reason, they have less central effect and are mainly used as medicines for allergies.

Who is this oral solution suitable for?

Cetirizine 5mg/5ml Oral Solution 200ml may not be suitable for everyone to use.

Do not use Cetirizine Oral Solution if any of the below apply to you:

  • You are allergic to cetirizine hydrochloride, hydroxyzine or any of the other ingredients contained in this medicine (please refer to the Ingredients tab for full details)
  • You are breastfeeding
  • You have kidney failure

Do not take this medication without speaking to a doctor or pharmacist if:

  • You are pregnant
  • You have any kidney problems (your doctor may adjust your dose)
  • You are due to have an allergy test (this product may affect the results)
  • Your symptoms are persisting
  • You have any problems urinating
  • You have a hereditary intolerance to some sugars
  • You suffer from epilepsy or are at risk of convulsions

As a hay fever treatment, this medicine should not be given to children under 2 years of age.

For other allergy conditions, it is not suitable for children under 6 years old.

Always read the patient information leaflet for full details on the suitability of Cetirizine 5mg/5ml Oral Solution for both adults and children.

Can this solution be used if you are pregnant or breastfeeding?

You should always speak to your doctor or pharmacist before taking any new medicine if you are pregnant.

Do not take this medicine without speaking to a doctor or pharmacist if you are currently pregnant, think you might be pregnant or are trying to get pregnant.

Do not take Cetirizine Oral Solution if you are breastfeeding. Cetirizine hydrochloride can pass into your breast milk.

Certirizine Oral Solution 5mg/5ml Dosage and Directions

How should Cetirizine allergy and hay fever relief 5mg/5ml Oral Solution be taken?

Always take Cetirizine 5mg/5ml Oral Solution exactly as instructed by your doctor or pharmacist. Read the patient information leaflet thoroughly before you start taking this medicine. Speak to your pharmacist or doctor if you are unsure of how to take it.

This product should be taken by mouth. Do not give this medicine to children under 2 years of age.

You can take this medicine with or without food.

The measuring spoon provided with the product is double-ended; the larger end holds 5ml and the smaller end holds 2.5ml. Every 5ml spoonful contains 5mg of cetirizine hydrochloride.

The usual dose for Cetirizine Oral Solution is:

  • Adults, the elderly and children aged 12 years and above: Two 5ml spoonfuls once a day (to a maximum of 10mg daily).
  • Children aged 6 to 11 years: Either two 5ml spoonfuls once a day, or one 5ml spoonful twice daily (to a maximum of 10mg daily)
  • Children aged 2 to 5 years of age: Either one 5ml spoonful once a day, or one 2.5ml spoonful twice daily (to a maximum of 5mg daily)

What if I take more than I should have?

Seek medical attention as soon as possible if you or your child takes too much of this medicine.

You or your child may experience dizziness or drowsiness if you take too much. Children may also feel restless or agitated before feeling drowsy.

What if I forget to take it?

If you forget to take this medicine, take it as soon as you remember.

Leve at least a 24 hour gap before taking your next dose. Do not take a double dose to try and make up for missing a previous one.

If you stop using Cetirizine Oral Solution

In rare cases, you may experience pruritus (intense itching) and/or urticaria if you stop taking this medicine.

Cetirizine Oral Solution side effects

Like all medicines Cetirizine 5mg/5ml Oral Solution comes with the risk of certain side effects, although not everyone gets them.

Common side effects can affect up to 1 in 10 people who use this product and include:

  • Diarrhoea, dry mouth, nausea
  • Fatigue
  • Headaches
  • Sleepiness
  • Dizziness
  • Pharyngitis, rhinitis (in children)

Less common side effects include:

  • Feeling agitated
  • Abdominal pain
  • Extreme fatigue or malaise
  • Paresthesia

It is not known how likely you are to suffer from the below, but some people have experienced:

  • Joint pain
  • Increased appetite
  • Vertigo
  • Pruritus
  • Memory loss
  • Hepatitis
  • Suicidal thoughts
  • Nightmares
  • Rash with pus-containing blisters
  • Urinary retention

Speak to your doctor if any of the above reactions bother you or do not go away. If you start having suicidal thoughts, you should seek medical help immediately.

Serious Side Effects

A list of more common adverse effects can be found on the main product page.

Rare side effects of Cetirizine 5mg/5ml Oral Solution include:

  • Convulsions
  • Abnormal liver function
  • Allergic reaction, which may be severe in some cases (see below for more information)
  • Swelling
  • Feeling depressed, aggressive or confused
  • Insomnia and/or hallucinations
  • Fast heartbeat
  • Weight gain
  • Hives

Very rare side effects may include:

  • Tics
  • Bed wetting, pain when urinating or difficulty urinating
  • Blurred vision, difficulty focusing, uncontrolled circular movements of the eyes
  • Syncope, involuntary movements, change in taste, tremor, abnormal and prolonged muscle contractions
  • Low levels of blood platelets
  • Serious allergic reaction (see below for full details)

Seek medical attention as soon as possible if you suffer any of the adverse effects listed above.

Serious allergic reaction

In rare cases, you might suffer a serious allergic reaction to Cetirizine and require immediate treatment in hospital.

You must either go to A&E or dial 999 straight away if you notice any of the following symptoms:

  • You have tightness in your chest or throat
  • You develop a skin rash that may have red, itchy, swollen, blistered or peeling skin
  • You are wheezing
  • You are finding it difficult to breathe or speak
  • You have swelling in your face, mouth, throat, lips or tongue

Always read the patient information leaflet for comprehensive details on side effects. If you are concerned about suffering any adverse reactions while using this product, you are strongly advised to discuss these with your pharmacist or doctor before you start your course of treatment.

Warnings and drug interactions

Is it safe to use this when using other types of medication?

Before taking a new medicine, it is important that you inform your pharmacist or doctor if you are currently taking, or have recently taken, any other form of medication. This includes prescription and non-prescription medicine, herbal remedies, vitamins and supplements.

In particular, tell your pharmacist or doctor if you are currently taking:

  • Theophylline, used for heart conditions and breathing disorders, including bronchitis and asthma
  • Central nervous system depressants, such as barbiturates

Cetirizine 5mg/5ml Oral Solution 200ml contains the following ingredients:

  • Sorbitol (E420): if your doctor has told you that you are intolerant to certain sugars, you should speak to them before taking this medicine.
  • Methyl parahydroxybenzoate (E218) and propyl parahydroxybenzoate (E216): these ingredients can cause allergic reactions.
  • Propylene glycol: this ingredient can sometimes cause alcohol-like symptoms

This medicine is safe for most adults and children over 12 years old.

Do not give it to children who are under the age of 2 to treat hay fever symptoms.

Do not give it to children under the age of 6 years old to treat any other allergies.

Speak to your doctor or pharmacy for more information if you are unsure as to whether you or your child should take this medicine.

Driving and operating machinery

Some people who use this medicine experience side effects like dizziness, sleepiness, blurred vision, confusion and other reactions that can impair judgement and vision.

If you experience any of these side effects while taking Cetirizine Oral Solution, you should not drive, ride a bike or operate any form of machinery until you feel better. If your symptoms persist, seek medical attention.

Always read the patient information leaflet for full details on warnings and drug interactions.

If you have any questions or concerns about taking this medication, we strongly advise you to discuss these with your pharmacist or doctor before you start to use it.

Cetirizine Oral Solution Ingredients

The active ingredient contained in this medicine is cetirizine hydrochloride.

The inactive ingredients also contained are: liquid sorbitol (E420), glycerol, propylene glycol, sodium acetate, acetic acid, saccharin sodium, methyl parahydroxybenzoate (E218), propyl parahydroxybenzoate (E216), banana flavour and purified water.

Write Your Own Review
You're reviewing:Cetirizine Oral Solution 5mg/5ml Hayfever & Allergy- 200ml

This content has been written by James Nuttall and has been medically reviewed by our Superintendent Pharmacist Hussain Abdeh.

Superintendent pharmacist Hussain Abdeh at Medicine Direct

Hussain Abdeh
MPharm: 2211840

Pharmacist Independent Prescriber

How it works - get your medicine in 3 simple steps

  • 1 Choose your treatment Select the treatment or medication you need and answer a few questions online regarding your condition.
  • 2 Online consultation Our Independent Prescribers will review your questions and assess your suitability for the medication.
  • 3 Receive your delivery Your medication is dispensed and delivered directly to you from our UK based Pharmacy.
Customers have rated us Excellent on trustpilot
We’re here to help

If you need any help, don't hesitate to get in touch, we would love to hear from you!

Copyright © 2021 Medicine Direct. All rights reserved.